Anhedonia: This for me is the worst... - Action on Postpar...

Action on Postpartum Psychosis
2,544 members1,816 posts

Anhedonia

XxAnnaLouxX
XxAnnaLouxX

This for me is the worst symptom of recovery. Life is so dull I used to see and feel the beauty and joy in everything, now I see and feel it in nothing. When will this awful state of existence end. I am 7months into recovery.

10 Replies
oldestnewest
Lilybeth
LilybethVolunteer

Hello AnnaLou

Good to hear from you. I'm sorry you're still feeling low although I think 7 months into recovery is early days. I can remember feeling the same months into recovery ..... the sun was out and I was expecting to feel good but felt so guilty that I felt nothing! I wore my "I'm fine" face for a while but it was so hard ..... like a swan calmly swimming on top of the river but paddling like mad underneath to keep going.

I noticed from your other posts that you were on Sertraline? Are you still taking it or do you think you need a review with your care team? I wonder if you could ask to be referred for CBT (Cognitive Behaviour Therapy) which is very helpful in expressing how you really feel in confidence to a therapist? I found it helpful to give me a different way to think about things.

I'm new to chair yoga :) find it quite relaxing and helps me focus on breathing Do you think that might help, although I know how everything feels like such an effort when you are so low?

I remember you were struggling about the thought of going to Disneyland and wonder how that was for you? I know it's not easy at the moment and must feel like an uphill struggle but you will eventually feel better. At the moment you are emerging from such a traumatic illness and your senses have been overshadowed for so long. So try to be kind to yourself and don't push too hard to be well. Remember we are all in that hole with you that we talked about in your earlier thread .... together and there for you ... for as long as it takes.

Do you have a perinatal support team to talk to until your baby is one year? I hope you have support around you. Take good care of yourself and write again if it helps to see your thoughts written down.

My little one was 1 yesterday. Disney was difficult as didnt enjoy it but out on my brave face. I was recently reviewed and has my sertraline dose increased. It's just taking too long for me. Reminds me of when I was little and I would say to my granddad that ' I couldn't wait' for something and he would say what a silly thing to say because you have to wait. Thanks so much for replying.

Lilybeth
LilybethVolunteer
in reply to XxAnnaLouxX

Thanks for taking time to reply AnnaLou. Sorry to hear you didn't enjoy Disney. It's lovely that your little one was 1 yesterday. Do you think that might have impacted on your mood remembering how much you have been through?

I hope your medication increase will eventually be helpful but please go back to the professionals if you are struggling. We are all here to listen .... take care.

I don't think her birthday was a trigger really no. I am just tired of not feeling myself. But I will get there. Far greater things going on in the world right now anyway. Sending love and light, thanks for being there xXxXx

Lilybeth
LilybethVolunteer

Just to add .... I hope the community team will now be able to support you now that your little one is 1.

Also there's lots of helpful info from mums and professionals at "PP Soup" - a nourishing mix of all things Postpartum Psychosis at ppsoup.com.wordpressdotcom/. Thinking of you.

Yes community team have been involved from the outset I have a great CPN.

Lilybeth
LilybethVolunteer
in reply to XxAnnaLouxX

That's good that you have a great CPN and support from your care team. It must be hard for you but it will get easier, one step at a time.

By the way, I'm not sure if the link I gave is working but if you google PP Soup you will hopefully find the page. We are all here for you ❤️

I have it saved and I am working on my own blog too!

Lilybeth
LilybethVolunteer
in reply to XxAnnaLouxX

That's a positive idea AnnaLou writing your own blog .... I think it's a good focus which might help to see everything written down and out of your head!

Hi AnnaLou

Im so sorry to hear someone else is also feeling like this. Its horrible and I felt it myself after 6 months on a high dose of Olanzapine (17.5mg). Were you also on Olanzapine or another antipsychotic? I have read that antipsychotics can cause anhedonia. Lovely drugs altogether.

Anyway it's so hard but there are things you can do and eat to restore your dopamine system. So dont give up hope! Excercise, protein, listening to any music you enjoy in any way (i know you're probably not enjoying any music you used to enjoy but maybe you will find something) and daily meditation.

All supposed to help with dopamime.

Wishing you a speedy recovery x

You may also like...